Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simply connected manifolds with no conjugate points which are flat outside a compact set

Author: Christopher B. Croke
Journal: Proc. Amer. Math. Soc. 111 (1991), 297-298
MSC: Primary 53C20
MathSciNet review: 1039254
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we improve a previous result to show that euclidean $ n$-space $ (n \geq 3)$ is the only simply connected manifold without conjugate points which is flat outside a compact set.

References [Enhancements On Off] (What's this?)

  • [C] C. Croke, Rigidity and the distance between boundary points, J. Differential Geom. (to appear). MR 1094465 (92a:53053)
  • [E-O] J. Eschenberg and J. O'Sullivan, Growth of Jacobi fields and divergence of geodesics, Math. Z. 150 (1976), 221-237. MR 0418152 (54:6194)
  • [G-G] L. Green and R. Gulliver, Planes without conjugate points, J. Differential Geom. 22 (1985), 43-47. MR 826423 (87g:53066)
  • [S-S] V. Schroeder and M. Strake, Rigidity of convex domains in manifolds with non-negative Ricci and sectional curvature, Comment. Math. Helv. 64 (1989), 173-186. MR 997359 (90h:53042)
  • [S] R. Sacksteder, On hypersurfaces with nonnegative sectional curvature, Amer. J. Math. 82 (1982), 609-630. MR 0116292 (22:7087)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society